Advertisement

Singularities and Topology of Meromorphic Functions

  • Mihai Tibăr
Chapter
Part of the Trends in Mathematics book series (TM)

Abstract

We present several aspects of the “topology of meromorphic functions”, which we conceive as a general theory which includes the topology of holomorphic functions, the topology of pencils on quasi-projective spaces and the topology of polynomial functions.

Keywords

Meromorphic Function Zeta Function Homotopy Type Monodromy Group General Fibre 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    N. A’Campo, Le nombre de Lefschetz d’une monodromie, Indag. Math., 35 (1973), 113–118.MathSciNetGoogle Scholar
  2. [2]
    N. A’Campo, La fonction zta d’une monodromie,Comment. Math. Helv., 50 (1975), 233–248.MathSciNetzbMATHCrossRefGoogle Scholar
  3. [3]
    V.I. Arnol’d, Singularities of fractions and behaviour of polynomials at infinity, ’Ir. Mat. Inst. Steklova, 221 (1998), 48–68.Google Scholar
  4. [4]
    V. I. Arnol’d, S. M. Gusein-Zade, A. N. Varchenko, Singularities of differentiable maps. Vol. II. Monodromy and asymptotics of integrals, Monographs in Mathematics, 83. Birkhäuser Boston, Inc., Boston, MA, 1988.Google Scholar
  5. [5]
    J. Briançon, J.-P. Speder, La trivialité topologique n’implique pas les conditions de Whitney, C.R. Acad. Sci. Paris, sér. A, 280 (1975), 365–367.zbMATHGoogle Scholar
  6. [6]
    J. Briançon, Ph. Maisonobe, M. Merle, Localisation de systémes différentiels, stratifications de Whitney et condition de Thom,Inventiones Math., 117, 3 (1994), 531–550.zbMATHCrossRefGoogle Scholar
  7. [7]
    E. Brieskorn,Beispiele zur Differentialtopologie von Singularitäten, Invent. Math., 2 (1966), 1–14.MathSciNetzbMATHCrossRefGoogle Scholar
  8. [8]
    S.A. Broughton,On the topology of polynomial hypersurfaces, Proceedings A.M.S. Symp. in Pure. Math., vol. 40, I (1983), 165–178.MathSciNetGoogle Scholar
  9. [9]
    S.A. Broughton, Milnor numbers and the topology of polynomial hypersurfaces, Invent. Math., 92, 2 (1988), 217–241.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [10]
    D. Burghelea, A. Verona, Local homological properties of analytic sets Manuscripta Math., 7 (1972), 55–66.MathSciNetzbMATHCrossRefGoogle Scholar
  11. [11]
    P. Deligne, Groupes de monodromie en géométrie algébrique. 77., SGA 7 II, dirigé par P. Deligne et N. Katz. Lecture Notes in Mathematics, Vol. 340. Springer-Verlag, 1973.Google Scholar
  12. [12]
    A. Dimca, Monodromy at infinity for polynomials in two variables, J. Algebraic Geom., 7, no. 4 (1998), 771–779.MathSciNetzbMATHGoogle Scholar
  13. [13]
    A. Dimca, A. Némethi, Thom-Sebastiani construction and monodromy of polynomials, Université de Bordeaux, preprint no. 98/1999.Google Scholar
  14. [14]
    A. Dimca, A. Némethi, On monodromy of complex polynomials, Duke Math. J., 108, 2 (2001), 199–209.MathSciNetzbMATHGoogle Scholar
  15. [15]
    A. Dimca, M. Saito, Algebraic Gauss-Manin systems, Preprint no. 37 (1999), Université Bordeaux 1.Google Scholar
  16. [16]
    A. Dold, Lectures on algebraic topology, Grundlehren der mathematischen Wissenschaften, Band 200 . Springer-Verlag, New York-Berlin, 1972.Google Scholar
  17. [17]
    A.H. Durfee, Five definitions of critical point at infinity, Singularities (Oberwolfach, 1996), 345–360, Progr. Math., 162Birkhäuser, Basel, 1998.Google Scholar
  18. [18]
    W. Ebeling, The monodromy groups of isolated singularities of complete intersections, Lecture Notes in Mathematics, 1293 . Springer-Verlag, Berlin, 1987.Google Scholar
  19. [19]
    L. Fourrier, Topologie d’un polynôme de deux variables complexes au voisinage de l’infini, Ann. Inst. Fourier, Grenoble, 463 (1996), 645–687.MathSciNetzbMATHCrossRefGoogle Scholar
  20. [20]
    T. Gaffney, Integral closure of modules and Whitney equisingularity, Invent. Math., 107, no. 2 (1992), 301–322.MathSciNetzbMATHGoogle Scholar
  21. [21]
    R. García López, A. Némethi, On the monodromy at infinity of a polynomial map. II, Compositio Math., 115, no. (1999), 1–20.MathSciNetzbMATHCrossRefGoogle Scholar
  22. [22]
    R. García López, A. Némethi, Hodge numbers attached to a polynomial map, Ann. Inst. Fourier (Grenoble), 49no. 5 (1999), 1547–1579.MathSciNetzbMATHCrossRefGoogle Scholar
  23. [23]
    M. Goresky, R. MacPherson Stratified Morse Theory, Springer-Verlag Berlin Heidelberg New-York, 1987.Google Scholar
  24. [24]
    C.G. Gibson, K. Wirthmüller, A.A. du Plessis, E.J.N. Looijenga Topological Stability of Smooth Mappings, Lect. Notes in Math., 552, Springer Verlag 1976.Google Scholar
  25. [25]
    A. Grothendieck, Cohomologie locale des faisceaux cohérents et théorémes de Lefschetz locaux et globaux,Séminaire de géométrie algebrique du Bois-Marie 1962 (SGA 2), Advanced Studies in Pure Mathematics, 2. Amsterdam: North-Holland Publishing Company; Paris: Masson & Cie, 1968.Google Scholar
  26. [26]
    S. Gusein-Zade, I. Luengo, A. Melle, Partial resolutions and the zeta-function of a singularity, Comment. Math. Helv., 72, no. 2 (1997), 244–256.MathSciNetzbMATHCrossRefGoogle Scholar
  27. [27]
    S. Gusein-Zade, I. Luengo, A. Melle, Zeta functions for germs of meromorphic functions and Newton diagrams, Funct. Anal. Appl., 322 (1998), 93–99.MathSciNetzbMATHGoogle Scholar
  28. [28]
    S. Gusein-Zade, I. Luengo, A. Melle, On atypical values and local monodromies of meromorphic functions, Dedicated to S.P. Novikov on the occasion of his 60th birthday, Tr. Mat. Inst. Steklova, 225 (1999), 168–176.Google Scholar
  29. [29]
    S. Gusein-Zade, I. Luengo, A. Melle, On the topology of germs of meromorphic functions and applications, preprint, math.AG/9905127, 7 pages.Google Scholar
  30. [30]
    HA H.V., Lê D.T., Sur la topologie des polynômes complexes, Acta Math. Vietnamica, 9 (1984), pp. 21–32.zbMATHGoogle Scholar
  31. [31]
    H. Hamm, On the cohomology of fibres of polynomial maps, this volume.Google Scholar
  32. [32]
    H. Hamm, Lê D.T., Rectified homotopical depth and Grothendieck conjectures,in: P. Cartier et all. (eds) Grothendieck Festschrift II, pp. 311–351, Birkhäuser 1991.Google Scholar
  33. [33]
    J.P. Henry, M. Merle, C. Sabbah, Sur la condition de Thom stricte pour un morphisme analytique complexe, Ann. Scient. Ec. Norm. Sup. 4e série, t. 17 (1984), 227–268.MathSciNetzbMATHGoogle Scholar
  34. [34]
    [ F. Hirzebruch, Singularities and exotic spheres, Séminaire Bourbaki, Vol. 10, Exp. No. 314 (1966), 13–32. Soc. Math. France, Paris, 1995.Google Scholar
  35. [35]
    H. Kraft, Challenging problems on affine n-space,Séminaire Bourbaki, Vol. 1994/95. Astérisque, 237 (1996), Exp. No. 802,5,295–317.Google Scholar
  36. [36]
    Lê D.T., Some remarks on the relative monodromy, in: Real and Complex Singularities, Oslo 1976, Sijhoff en Norhoff, Alphen a.d. Rijn 1977, p. 397–403.Google Scholar
  37. [37]
    Lê D.T., Complex analytic functions with isolated singularities, J. Algebraic Geom. 1, 1 (1992), 83–99.zbMATHGoogle Scholar
  38. [38]
    Lê D.T., C. P. Ramanujam,The invariance of Milnor’s number implies the invariance of the topological type, Amer. J. Math., 98, no.1 (1976), 67–78Google Scholar
  39. [39]
    Lê D.T., Z. Mebkhout, Variétés caractéristiques et variétés polaires, C. R. Acad. Sci. Paris Sér. I Math. 296, 2 (1983), 129–132.Google Scholar
  40. [40]
    Lê D.T., C. Weber, Polynômes à fibres rationelles et conjecture Jacobienne à 2 variables CRAS Paris, t. 320, série I (1995), pp. 581–584.zbMATHGoogle Scholar
  41. [41]
    S. Lefschetz, L’analysis situs et la géométrie algébrique, Gauthier-Villars, Paris 1924, nouveau tirage 1950.Google Scholar
  42. [42]
    J. Milnor, Singular points of complex hypersurfaces, Ann. of Math. Studies, 61, Princeton 1968.Google Scholar
  43. [43]
    M. Morse, Relations between the critical points of a real function of n independent variables, Trans. Amer. Math. Soc., 27, no. 3 (1925), 345–396.Google Scholar
  44. [44]
    A. Némethi, Théorie de Lefschetz pour les variétés algébriques affines, C.R. Acad. Sci. Paris Sér. I Math., 303, no. 12 (1986), 567–570.Google Scholar
  45. [45]
    A. Némethi, A. Zaharia, On the bifurcation set of a polynomial and Newton boundary, Publ. Res. Inst. Math. Sci., 26 (1990), 681–689.Google Scholar
  46. [46]
    W. D. Neumann, P. Norbury, Vanishing cycles and monodromy of complex polynomials, Duke Math. J. 101 no. 3 (2000), 487–497.MathSciNetzbMATHCrossRefGoogle Scholar
  47. [47]
    W. D. Neumann, P. Norbury, Unfolding polynomial maps at infinity, Math. Ann., 318, no. 1 (2000), 149–180.MathSciNetzbMATHCrossRefGoogle Scholar
  48. [48]
    A. Parusiriski, On the bifurcation set of a complex polynomial with isolated singularities at infinity, Compositio Math., 97,3 (1995), 369–384.MathSciNetGoogle Scholar
  49. [49]
    F. Pham, Vanishing homologies and the n variable saddlepoint method, Arcata Proc. of Symp. in Pure Math., vol. 40, II (1983), 319–333.MathSciNetCrossRefGoogle Scholar
  50. [50]
    C. Sabbah, Monodromy at infinity and Fourier transform, Publ. Res. Inst. Math. Sci., 33, no. 4 (1997), 643–685.MathSciNetzbMATHCrossRefGoogle Scholar
  51. [51]
    C. Sabbah, Hypergeometric period for a tame polynomial, C. R. Acad. Sci. Paris Sér. I Math., 328, no. 7 (1999), 603–608.MathSciNetzbMATHCrossRefGoogle Scholar
  52. [52]
    D. Siersma, Vanishing cycles and special fibres, in: Singularity theory and its applications, Part I (Coventry, 1988/1989), 292–301, Lecture Notes in Math., 1462, Springer, Berlin, 1991.Google Scholar
  53. [53]
    D. Siersma, M. Tibár, Singularities at infinity and their vanishing cycles, Duke Math. Journal, 80:3 (1995), 771–783.Google Scholar
  54. [54]
    D. Siersma, M. Tibár, Singularities at infinity and their vanishing cycles, II. Monodromy, Publ. Res. Inst. Math. Sci., 36 (2000), 659–679.MathSciNetzbMATHCrossRefGoogle Scholar
  55. [55]
    D. Siersma, M. Tibàr, Vanishing cycles and singularities of meromorphic functions, Utrecht University preprint no. 1105, May 1999, math.AG/9905108.Google Scholar
  56. [56]
    E.H. Spanier, Algebraic topology, McGraw-Hill Book Co., New York-Toronto, Ont.-London 1966.Google Scholar
  57. [57]
    R. Switzer, Algebraic Topology - Homotopy and Homology, Springer Verlag, BerlinHeidelberg-New York 1975.zbMATHCrossRefGoogle Scholar
  58. [58]
    B. Teissier, Cycles évanescents, sections planes et conditions de Whitney, Singularités à Cargesse, Astérisque, 7–8 (1973).Google Scholar
  59. [59]
    B. Teissier, Varietés polaires 2: Multiplicités polaires, sections planes et conditions de Whitney, Géométrie Algébrique à la Rabida, Springer Lecture Notes in Math., 961 (1981), pp. 314–491.MathSciNetCrossRefGoogle Scholar
  60. [60]
    R. Thom, Ensembles et morphismes stratifiés, Bull. Amer. Math. Soc., 75 (1969), 249–312.MathSciNetCrossRefGoogle Scholar
  61. [61]
    M. Tibàr, Bouquet decomposition of the Milnor fibre, Topology, 35 no. 1 (1996), 227–241.MathSciNetzbMATHCrossRefGoogle Scholar
  62. [62]
    M. Tibár, Topology at infinity of polynomial maps and Thom regularity condition, Compositio Math., 111, 1 (1998), 89–109.MathSciNetzbMATHCrossRefGoogle Scholar
  63. [63]
    M. Tibár, Regularity at infinity of real and complex polynomial functions, Singularity theory (Liverpool, 1996), xx, 249–264, London Math. Soc. Lecture Note Ser., 263 Cambridge Univ. Press, Cambridge, 1999.Google Scholar
  64. [64]
    M. Tibár, Asymptotic Equisingularity and Topology of Complex Hypersurfaces, Int. Math. Research Notices, 18 (1998), 979–990.CrossRefGoogle Scholar
  65. [65] M. Tibár, Connectivity via nongeneric pencils, preprint NI01016-SGT, Newton Institute, Cambridge; to appear in Internat. J. of Math.Google Scholar
  66. [66]
    V. A. Vassiliev, Ramified integrals, singularities and lacunas,Mathematics and its Applications, 315. Kluwer Academic Publishers Group, Dordrecht, 1995.zbMATHCrossRefGoogle Scholar
  67. [67]
    J.-L. Verdier, Stratifications de Whitney et théoréme de Bertini-Sard, Inventiones Math., 36 (1976), 295–312.MathSciNetzbMATHCrossRefGoogle Scholar
  68. [68]
    O.Ya. Viro, Some integral calculus based on Euler characteristic,Topology and geometry—Rohlin Seminar, 127–138, Lecture Notes in Math. 1346 Springer, Berlin, 1988.Google Scholar
  69. [69]
    O. Zariski, Collected papers. Vol. IV. Equisingularity on algebraic varieties, Edited and with an introduction by J. Lipman and B. Teissier. Mathematicians of Our Time, 16. MIT Press, Cambridge, Mass.-London, 1979.Google Scholar

Copyright information

© Springer Basel AG 2002

Authors and Affiliations

  • Mihai Tibăr
    • 1
  1. 1.Mathématiques, UMR 8524 CNRSUniversité des Sciences et Tech. de LilleVilleneuve d’AscqFrance

Personalised recommendations